What is Sudafed PE Cold and Cough?Sudafed PE Cold and Cough temporarily relieves the following symptoms due to the common cold: cough, headache, minor aches and pains, nasal congestion, and sore throat. Sudafed PE Cold and Cough helps to loosen mucus and thin bronchial secretions to drain bronchial tubes and make coughs more productive. This product also temporarily reduces fever.
What is the most important information I should know about Sudafed PE Cold and Cough?When using this product, do not exceed the recommended dose.
This product contains acetaminophen. Severe liver damage may occur if you take more than 12 caplets in 24 hours (the maximum daily amount) if you take Sudafed PE Cold and Cough with other drugs containing acetaminophen, or three or more alcoholic drinks every day while using this product.
If sore throat is severe, persists for more than 2 days, is accompanied or followed by fever, headache, rash, nausea, or vomiting, consult a doctor promptly.
Keep out of reach of children. In the case of an overdose, get medical help or contact a Poison Control Center right away (1-800-222-1222).
Who should not take Sudafed PE Cold and Cough?Do not use this adult product in children <12 years of age: this formulation will provide more than the recommended dose (overdose) and may cause liver damage.
Do not use Sudafed PE Cold and Cough if you are now taking a prescription monoamine oxidase inhibitor (MAOI), a class of drugs used to treat depression, psychiatric or emotional conditions, or Parkinson's disease, or for 2 weeks after stopping the MAOI drug. If you do not know if your prescription drug contains an MAOI, ask your doctor or pharmacist.
Do not use Sudafed PE Cold and Cough if you have ever had an allergic reaction to this product or any of its ingredients.
What should I tell my doctor before I take the first dose of Sudafed PE Cold and Cough?Tell your doctor about all prescription, over-the-counter, and herbal medications you are taking before beginning treatment with Sudafed PE Cold and Cough. Also, talk to your doctor about your complete medical history, especially if you have cough that occurs with too much mucus, diabetes, heart disease, high blood pressure, liver disease, persistent or chronic cough (such as occurs with smoking, asthma, chronic bronchitis, or emphysema), thyroid disease, or trouble urinating due to an enlarged prostate gland.
What is the usual dosage?The information below is based on the dosage guidelines your doctor uses. Depending on your condition and medical history, your doctor may prescribe a different regimen. Do not change the dosage or stop taking your medication without your doctor's approval.
Adults and Children ≥12 years: The usual dosage is 2 caplets every 4 hours.
How should I take Sudafed PE Cold and Cough?Take the recommended dose and if needed, repeat dose every 4 hours.
Do not use more than 12 caplets in 24 hours.
What should I avoid while taking Sudafed PE Cold and Cough?Do not use Sudafed PE Cold and Cough with any other prescription or nonprescription drug containing acetaminophen. If you are not sure whether a drug contains acetaminophen, ask a doctor or pharmacist.
Avoid taking in combination with prescription MAOI drugs.
What are possible food and drug interactions associated with Sudafed PE Cold and Cough?If Sudafed PE Cold and Cough is taken with certain other drugs, the effects of either could be increased, decreased, or altered. It is especially important to check with your doctor before combining this medicine with blood thinning drugs like warfarin, MAOIs, or other medicines containing acetaminophen.
What are the possible side effects of Sudafed PE Cold and Cough?Side effects cannot be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.
Stop use and ask a doctor if the following occur: cough or nasal congestion or fever gets worse or lasts more than 3 days, dizziness, new symptoms occur, nervousness, redness or swelling is present, sleeplessness, or if symptoms do not improve within 7 days or occur with a fever.
Also consult your doctor if your cough comes back or occurs with rash or headache that lasts.
Can I receive Sudafed PE Cold and Cough if I am pregnant or breastfeeding?The effects of Sudafed PE Cold and Cough on pregnancy are unknown, and it may pass into breast milk. Talk to your doctor if you are pregnant or nursing.
What should I do if I miss a dose of Sudafed PE Cold and Cough?This medication is taken as needed. If you missed a dose of Sudafed PE Cold and Cough, take it as soon as possible. Do not take two doses at the same time. Do not exceed 12 caplets in 24 hours.
How should I store Sudafed PE Cold and Cough?Store at room temperature.
- Common Side Effects of AntidepressantsFind out about common and not-so-common side effects of antidepressants and how to manage them.
- How Drugs Can Lower CholesterolDiscover how cholesterol-lowering medications work in your body to bring your cholesterol numbers down to ideal levels.
- Do Over-the-Counter Proton-Pump Inhibitors Work?You might wonder why you need a prescription for GERD if many PPIs are available over the counter. Get the answers to this and other questions about OTC PPIs.